Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 36, NWS Wichita, KS

March 23, 2009Saline County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 23, 2009, 5:23 PM CDT for Saline County, Kansas. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 23, 2009, 5:23 PM CDT (22:23 UTC)
Expired
Mar 23, 2009, 6:00 PM CDT
In force
37 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Saline County, KS

The radar

The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 5:59 PM CDTHAIL 0.752 Nw Gypsum, KS
Mar 23, 5:59 PM CDTHAIL 1Ssw Gypsum, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 1:03 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-529 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
505 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 232223
SVRICT
KSC169-232300-
/O.NEW.KICT.SV.W.0036.090323T2223Z-090323T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
523 PM CDT MON MAR 23 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS.

* UNTIL 600 PM CDT.

* AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR GYPSUM...OR 12 MILES SOUTHEAST OF SALINA...AND MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  GYPSUM.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3892 9737 3864 9736 3860 9742 3860 9757
      3861 9756 3881 9754
TIME...MOT...LOC 2223Z 211DEG 25KT 3875 9741

$$

LAWSON
3 follow-up statements
000 
WWUS53 KICT 232229
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT MON MAR 23 2009

KSC169-232300-
/O.CON.KICT.SV.W.0036.000000T0000Z-090323T2300Z/
SALINE KS-
529 PM CDT MON MAR 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SALINE COUNTY UNTIL 600 PM CDT...

AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
GYPSUM...OR 13 MILES EAST OF SALINA...MOVING NORTHEAST AT 25 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
SALINE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3892 9737 3864 9736 3860 9742 3860 9757
      3861 9756 3881 9754
TIME...MOT...LOC 2229Z 214DEG 24KT 3877 9738

$$

COX
000 
WWUS53 KICT 232240
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
540 PM CDT MON MAR 23 2009

KSC169-232300-
/O.CON.KICT.SV.W.0036.000000T0000Z-090323T2300Z/
SALINE KS-
540 PM CDT MON MAR 23 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SALINE COUNTY UNTIL 600 PM CDT...

AT 540 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
GYPSUM...OR 11 MILES SOUTHEAST OF SALINA...MOVING NORTHEAST AT 25
MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
SALINE COUNTY...INCLUDING GYPSUM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3892 9737 3871 9738 3864 9736 3860 9742
      3860 9757 3861 9756 3881 9754
TIME...MOT...LOC 2241Z 225DEG 21KT 3872 9745

$$

COX
000 
WWUS53 KICT 232258
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
558 PM CDT MON MAR 23 2009

KSC169-232308-
/O.EXP.KICT.SV.W.0036.000000T0000Z-090323T2300Z/
SALINE KS-
558 PM CDT MON MAR 23 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SALINE COUNTY
WILL EXPIRE AT 600 PM CDT...

AT 558 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. SMALL HAIL UP TO 
DIME SIZE IS STILL POSSIBLE WITH THIS STORM ALONG WITH HEAVY 
RAINFALL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY EVENING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3892 9737 3871 9738 3864 9736 3860 9742
      3860 9757 3861 9756 3881 9754
TIME...MOT...LOC 2258Z 225DEG 21KT 3879 9736

$$

COX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 2:20 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 23, 2:20 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
220 PM CDT MON MAR 23 2009

.SYNOPSIS...
A STRONG UPPER LOW /500MB/ WAS LOCATED OVER WESTERN NEBRASKA EARLY
THIS AFTERNOON AT 18Z.  A STRONG JET WAS LOCATED SOUTH OF THIS
FEATURE...ABOUT 80-90 KNOTS ACROSS THE STATE.  THIS IS SIGNIFICANT
DUE TO THE INFLUENCE OF THIS MID LAYER WIND ON LONG TRACK TORNADO
POTENTIAL.

SURFACE DATA SHOWING VERY STRONG SURFACE WINDS...GUSTING TO ABOUT 50
KNOTS ACROSS CENTRAL KANSAS.  SEVERAL REPORTS OF TRUCKS BLOWN OVER
ON INTERSTATE 70 HAVE BEEN RECEIVED.  ADDITIONALLY...POWER POLLS
DOWN AND POWER OUT ACROSS PORTIONS OF SALINA.  THESE WINDS ARE
MAKING THEIR WAY SOUTH INTO SOUTH CENTRAL KANSAS.  UPGRADED TO A
HIGH WIND WARNING FOR SOUTH CENTRAL KANSAS.

DRYLINE WAS LOCATED FROM K9K7 SOUTH TO P28.  STORMS WERE DEVELOPING
ALONG THIS LINE.  18Z MLCAPES ALREADY AROUND 1000 J/KG WITH VERY
STRONG DEEP LAYER /0-6KM/ SHEAR.  HEATING GREATER THAN MODELS HAVE
SUGGESTED THUS FAR.  LAPS SOUNDING/HODOGRAPH AND SOUNDING/HODOGRAPH
FORECASTS SHOW AN ENVIRONMENT VERY FAVORABLE FOR SUPERCELLS.  LATER
THIS EVENING...THE HODOGRAPH SHOWS A NICE FISH HOOK
SHAPE...FAVORABLE FOR SIGNIFICANT TORNADOES.

&&

KRC

.DISCUSSION...
MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES TONIGHT AND
SIGNIFICANT WEATHER IMPACTS FROM THE NEXT SYSTEM LATER IN THE WEEK.

TONIGHT:
FAVORABLE SHEAR/BUOYANCY COMBINATIONS THIS EVENING AND TONIGHT FOR
TORNADIC SUPERCELLS PRODUCING LARGE HAIL.  DUE TO THE LOWER
CAPES...EXPECT THESE TO BE LOWER TOPPED CONVECTION.  STRONG 0-8KM
SHEAR /105 KNOTS/ SUGGESTS THE LIKELIHOOD OF LONG-LIVED SUPERCELLS
ARE EXPECTED...AND 5KM AGL WINDS OF 70 KNOTS SUGGESTS THE
POSSIBILITY OF LONG TRACK TORNADOES.

STORMS HAVE ALREADY DEVELOPED ACROSS PORTIONS NORTHERN OKLAHOMA AND
NORTHERN KANSAS DUE TO THE MORE THAN ANTICIPATED HEATING /BY THE
MODELS/.  THE ACTIVITY SHOULD GROW AND EVOLVE THROUGH THE EVENING.
STORM MOTIONS SHOULD APPROACH 60 KNOTS.

THE STORMS WILL MOVE NORTHEAST.  AS THE EVENING PROGRESSES...EXPECT
THE COLD FRONT TO MOVE EAST ACROSS THE CWA AND OVERTAKE THE DRYLINE
TONIGHT /AROUND 6Z/.  ONCE THIS OCCURS...STORMS SHOULD BE MORE
MULTICELLULAR AND COULD POSE A FLOOD THREAT OVER SOUTHEAST
KANSAS.

CONFIDENCE IS HIGH THAT SUPERCELLS WILL DEVELOP...CONFIDENCE IN
TORNADOES NOT AS HIGH DUE TO THE DEWPOINT DEPRESSIONS AT THIS
TIME...THOUGH EXPECT THIS TO BECOME MORE FAVORABLE DURING THE
EVENING AS THESE DROP.

TUESDAY-THURSDAY:
THERE COULD BE SOME CONVECTION REMAINING OVER SOUTHEAST KANSAS ON
TUESDAY MORNING...SO WILL LEAVE SOME CHANCES IN THE FORECAST. THE
MAIN SYSTEM WILL MOVE INTO THE GREAT LAKES REGION...WITH SURFACE
HIGH PRESSURE BUILDING IN BRIEFLY FOR WEDNESDAY. NEAR NORMAL
TEMPERATURES LOOK REASONABLE FOR TUESDAY THROUGH THURSDAY.

THURSDAY NIGHT-MONDAY:
NEXT SYSTEM WILL MOVE THROUGH THE AREA DURING THIS TIME PERIOD.  A
GREAT AMOUNT OF UNCERTAINTY EXISTS WITH THIS SYSTEM.  DPROG/DT
SHOWING A TREND OF COOLING DURING THE LAST SEVERAL RUNS.  MREF PLUME
DIAGRAMS SHOWING THAT MOST OF THE MEMBERS PRODUCE SNOW ACROSS THE
FORECAST AREA.  ACROSS CENTRAL KANSAS...SOME OF THESE MEMBERS
PRODUCE A SIGNIFICANT AMOUNT OF SNOW FRIDAY NIGHT THROUGH SATURDAY
NIGHT.

AT THIS TIME...WILL INCREASE PRECIPITATION CHANCES GIVEN THAT
CONFIDENCE IS HIGH THAT PRECIPITATION WILL OCCUR.  IT IS THE TYPE
THAT IS OF CONCERN.  WILL CONTINUE WITH THE CURRENT ADVERTISEMENT OF
PRECIPITATION TYPE WITH A CHANCE OF RAIN OR SNOW ENCROACHING FROM
NORTHWEST TO SOUTHEAST.

KRC

&&

.AVIATION...18Z TAFS...KRSL/KSLN/KHUT/KICT/KCNU
THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA THROUGH THE
AFTERNOON AND OVERNIGHT HOURS...AS A COLD FRONT/DRYLINE APPROACHES
FROM THE WEST. CHANCES WILL LINGER LONGEST OVER SOUTHEAST
KANSAS...WITH CHANCES WANING QUICKLY THIS AFTERNOON FOR RSL. SEVERE
STORMS WITH HAIL...WIND AND A FEW TORNADOES WILL BE POSSIBLE.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    45  60  36  64 / 100  10  10  10
HUTCHINSON      44  59  35  62 /  60  10  10  10
NEWTON          46  59  35  62 /  90  10  10  10
ELDORADO        47  60  36  63 / 100  10  10  10
WINFIELD-KWLD   48  62  37  66 / 100  10  10  10
RUSSELL         37  53  32  61 /  20  10  10  10
GREAT BEND      38  55  33  61 /  20  10  10  10
SALINA          43  55  36  61 /  50  10  10  10
MCPHERSON       44  57  34  61 /  60  10  10  10
COFFEYVILLE     51  64  36  65 / 100  40  10  10
CHANUTE         51  61  36  61 /  90  30  10  10
IOLA            50  60  36  61 /  90  30  10  10
PARSONS-KPPF    52  63  36  63 / 100  40  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ070>072-094>096-
098>100.

HIGH WIND WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>069-082-083-091>093.

RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-
047>053-067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Mar 23, 11:09 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1109 AM CDT MON MAR 23 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241615-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1109 AM CDT MON MAR 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS
AFTERNOON THROUGH TONIGHT...AS A STRONG STORM SYSTEM AND
ASSOCIATED DRY LINE AND COLD FRONT APPROACHES FROM THE WEST.

SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG A DRYLINE
BY MID TO LATE AFTERNOON...GENERALLY ALONG THE INTERSTATE 135
CORRIDOR. MOISTURE AND ASSOCIATED INSTABILITY WILL LIKELY BE
SOMEWHAT MARGINAL...AND CONVERGENCE ALONG THE DRYLINE COULD BE
LACKING AS WELL. HOWEVER...APPROACHING COOLER TEMPERATURES ALOFT
IN CONCERT WITH SOME INSTABILITY IN PLACE SHOULD ALLOW AT LEAST A
FEW STORMS TO DEVELOP ALONG THE DRYLINE. IN SPITE OF SOMEWHAT
MARGINAL INSTABILITY...WIND SHEAR WILL BE VERY STRONG...WHICH WILL
ALLOW ANY STORMS TO DEVELOP TO BECOME SEVERE. THE MAIN THREATS
WILL BE LARGE HAIL...HIGH WINDS...AND ISOLATED TORNADOES. IF
MOISTURE AND INSTABILITY INCREASE A BIT MORE THAN EXPECTED...A FEW
STRONG AND LONG-LIVED TORNADOES WILL BE POSSIBLE GIVEN THE VERY
STRONG WIND SHEAR. THUNDERSTORMS WILL SHIFT INTO SOUTHEAST KANSAS
AS THE OVERNIGHT PROGRESSES...BUT THE SEVERE THREAT SHOULD WANE
OVER TIME. HOWEVER...HEAVY RAINFALL AND LOCALIZED FLOODING DUE TO
TRAINING STORMS WILL BE POSSIBLE.

VERY STRONG SOUTHERLY WINDS WILL AFFECT THE AREA TODAY. PLEASE
REFER TO THE LATEST HIGH WIND WARNING AND WIND ADVISORY FOR
DETAILS.

DRY CONDITIONS ALONG WITH THE VERY STRONG WINDS WILL CREATE
EXTREME FIRE DANGER ACROSS CENTRAL...SOUTH CENTRAL...AND PARTS OF
SOUTHEAST KANSAS TODAY. SEE THE LATEST RED FLAG WARNING FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS ON TUESDAY
MORNING.

HIGH OR VERY HIGH FIRE DANGER IS EXPECTED FOR MOST AREAS TUESDAY
THROUGH SATURDAY.

THERE IS A CHANCE FOR SNOW THURSDAY NIGHT THROUGH FRIDAY NIGHT
ACROSS CENTRAL KANSAS AS WELL AS PARTS OF SOUTH CENTRAL KANSAS.
THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST
KANSAS ON THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED THIS AFTERNOON
AND TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ADK

In the hours before

Local storm report, Mar 23, 4:52 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
452 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             12 E SOUTH HAVEN        37.05N 97.18W
03/23/2009  E1.25 INCH       SUMNER             KS   STORM CHASER

&&

ELDER
Local storm report, Mar 23, 4:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
456 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             GEUDA SPRINGS           37.11N 97.15W
03/23/2009  E1.00 INCH       SUMNER             KS   STORM CHASER

&&

ELDER
Local storm report, Mar 23, 5:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
512 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TORNADO          1 S GEUDA SPRINGS       37.10N 97.15W
03/23/2009                   SUMNER             KS   AMATEUR RADIO

            BRIEF TOUCHDOWN REPORTED JUST SOUTH OF GEUDA SPRINGS.
            COURTESY KAKE TV STORM CHASER.

&&

ADK
Local storm report, Mar 23, 5:14 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
514 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             5 E GEUDA SPRINGS       37.11N 97.06W
03/23/2009  E1.00 INCH       COWLEY             KS   STORM CHASER

&&

ELDER
Special weather statement, Mar 23, 5:14 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
514 PM CDT MON MAR 23 2009

KSZ049-232245-
SALINE-
514 PM CDT MON MAR 23 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SALINE COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GYPSUM...OR 13 MILES SOUTHEAST OF
SALINA...AND MOVING NORTHEAST AT 50 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

LAWSON
Local storm report, Mar 23, 5:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
517 PM CDT MON MAR 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             6 S WINFIELD            37.18N 96.97W
03/23/2009  E1.00 INCH       COWLEY             KS   STORM CHASER

&&

ELDER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:34 AM CDTRed Flag WarningICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more16 hr
Mar 23, 10:32 AM CDTHigh Wind WarningICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more8 hr
Mar 23, 2:26 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno49 min
Mar 23, 2:54 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno36 min
Mar 23, 3:58 PM CDTSevere Thunderstorm WarningICTMarion17 min
Mar 23, 4:27 PM CDTSevere Thunderstorm WarningICTSumner45 min
Mar 23, 4:49 PM CDTSevere Thunderstorm WarningICTCowley41 min
Mar 23, 5:01 PM CDTTornado WarningICTCowley, Sumner32 min
Mar 23, 5:37 PM CDTTornado WarningICTChautauqua, Cowley, Elk23 min
Mar 23, 6:37 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.